MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 018 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 018 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U8130630
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However a photo and image are provided for review.The investigation of the reported event is currently underway.(expiry date: 03/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure through common femoral artery, the pta balloon allegedly had a pinhole rupture at 4 atm.However, the stent dissected area to resolve.It was further reported that another balloon was used to complete the procedure.The patient status is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one ultraverse 018 pta device has returned for evaluation.On the visual evaluation of the device, it appeared bloody, no other specific anomalies noted.On the functional evaluation of the device, on inflating the balloon with an in-house presto inflation device a pin-hole rupture has noted.On the microscopic observation the balloon a pin hole rupture has confirmed.Two images reviewed.The first image shows the inflated balloon with contrast and also noted a dense calcification, the image doesn't show any pin hole rupture, the second image shows the with contrast in an inflated balloon in the distal sfa.There is more contrast along the lateral aspect of the vessel where the balloon was inflated consistent with dissection of contrast into the soft tissues.The appearance could be seen with a pinhole tear of the balloon.Therefore, based on the image review, the reported failure balloon rupture can be confirmed.However, the definitive root cause for the reported balloon rupture could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 03/2023), g3.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ULTRAVERSE 018 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10709816
Report Number2020394-2020-20184
Device Sequence Number19653583
Product Code LIT
UDI-Device Identifier00801741064654
UDI-Public(01)00801741064654
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU8130630
Device Catalogue NumberU8130630
Device Lot NumberCMER0262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;